Asthma Community
About Advair
About This Community:

This patient support community is for discussions relating to asthma, asthma control, breathing difficulty, bronchodilators, children's asthma, drug allergies, exercise-induced asthma, house dust and indoor allergens, pets, school issues, and sports activity.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

About Advair

I have been on Advair 500/50 for over ten years. Recently, I lost my health insurance and now cannot afford the Advair. Is there such a thing as having withdrawal symptoms from Advair?
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
Oh, yes!

Also, your asthma or whatever you have been on Advair for will go WAY out of control very quickly.  To carry you through the first few months of transition, ask your doctor for a few samples.  

Here is a web site that may help you get your medication free directly from Glaxo-Smith-Kline.

http://www.rxassist.org/Search/Search_Results_Drug_Name-Build.cfm?Search=advair&Seq=Brand&CFID=6520917&CFTOKEN=18631884

It takes about 4-6 weeks to for your aplication to be processed.  

I hope that helps you some.
Take care.
Blank
746512_tn?1388811180
ooooooooo don't go off advair cold turkey especially with advair 500!!  Inhaled steroids can still cause the deterioration of your adrenal glands, similar to what happens with prednisone.  There is a reason you must taper off of prednisone when taking at a high dose or long period - adrenal insufficency.  

You may get muscle cramps, low blood pressure, headaches, nausea, mental symptoms all the way to sezuires and possible death (completely ignoring the fact that your asthma will come completely out of control).

Your adrenal glands regulate your electrolytes (sodium, potassium mainly) that is important for the functioning of every cell in your body, as well as other hormones through the production of cortisol and other steroids.  Advair contains synthetic steroids that are seen as the same as those your body produces, since your adrenal glands (and other organs like pituitary and hypothalamus) sense the steroids are present in your blood they don't produce and release anymore.  Without the production of natural steroids, your adrenal glands can become weak (basically lazy) and when you stop the medication they are unable to produce the amount needed to regulate your bodily functions - which can lead to bad consquences.

Summary (in case my post was too scienfic, I'm sorry): advair may cause your adrenal glands to become lazy - adrenal glands important for many functions throughout your body - when you stop taking your advair your adrenal glands are unable to keep up with your body's needs - which leads to many problems/symptoms and can be deathly.

Please start taking your advair again (i know how expensive it is I paid for it full price for 6 months as a university student without a job so I feel your pain) and see your doctor if the symptoms do not disappear within a day or two.  Let us know how you feel too!!

WEbsite with some info: http://endocrine-system.emedtv.com/adrenal-insufficiency/adrenal-insufficiency-symptoms.html
Blank
Avatar_n_tn
you can order advair from a Canadian pharmacy for alot less than it costs here. they have the good sense to put price controls on drugs. research it now, because it takes 2-3 weeks to receive them after you order. good luck!
Blank
Avatar_n_tn
Advair might have a patience assistance program. (I know they did a few years ago). Go to its official website and see if it is still available, if so see if you qualify.

I hope this helps and good luck,

achilles2
Blank
168348_tn?1379360675
That's a great idea ... definitely check into it.

C~
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Asthma Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
168348_tn?1379360675
Blank
ChitChatNine
144586_tn?1284669764
Blank
caregiver222
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB